Texas, 2004Hail and Damaging Winds in Texas, June 12, 2004
June 12, 2004 · NWS OUN · 11 events in 5 counties and zones
10 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $766,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 7:55 PM CST, 25 minutes earlier.
Area forecast discussion, Jun 12, 7:55 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT SAT JUN 12 2004
.DISCUSSION...
TEXT PRODUCTS AND GRIDS ALREADY UPDATED AT 645PM TONIGHT. HAVE
REDUCED POPS FOR MOST AREAS EXCEPT WESTERN NORTH TEXAS AND
SOUTHWEST/SOUTHCENTRAL OKLAHOMA. CONVECTION APPEARS TO BE INHIBITED
BY LACK OF STRONG CONVERGENCE. WITH LOSS OF INSOLATION AND LACK OF
BOUNDARIES DONT EXPECT ANY NEW CONVECTION NEXT FEW HOURS OVER
NORTHERN AND CENTRAL OKLAHOMA.
CONVECTION ACROSS WEST TEXAS APPEARS TO TRANSITIONING BACK AND FORTH
BETWEEN MULTICELL AND SUPERCELL. TOWARDS MIDNIGHT...EXPECT MULTICELL
STORMS TO BE DOMINATE MODE AS INSTABILITY DECREASES TONIGHT. HEAVY
RAIN ALSO POSSIBLE IN THESE AREAS WITH RICH MOISTURE...SLOWER
FORWARD MOVEMENT AND PLENTY OF ANVIL PRECIP TO ENHANCE FEEDER-SEEDER
PROCESS. WILL HAVE TO MONITOR CLOSELY FOR POSSIBLE FF WATCH. SOME
AREAS OF NORTH TEXAS AND SW OKLAHOMA ARE 2X NORMAL RAINFALL FOR THE
LAST 30 DAYS.
ON THE FLIP SIDE...OTHER CONCERN IS AN ENCORE HEAT BURST EVENT...
SIMILAR TO WHAT OCCURRED OVER WESTERN NORTH TEXAS LAST NIGHT. IF
ACTIVITY DISSIPATES ACROSS THIS AREA BETWEEN 10PM AND 2 AM THIS
WOULD BE HEAT BURST PRIME TIME. SEE AREA WEATHER UPDATE PRODUCT
FOR MORE INFORMATION. MAY ISSUE HIGH WIND WATCH FOR WESTERN NORTH
TEXAS DEPENDING ON EVOLUTION OF CONVECTION NEXT 1-2 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 92 71 93 / 20 20 20 10
HOBART OK 71 96 70 97 / 30 10 10 10
WICHITA FALLS TX 74 96 73 97 / 50 10 10 10
GAGE OK 67 97 68 94 / 10 10 10 10
PONCA CITY OK 73 92 71 92 / 20 30 30 20
DURANT OK 73 91 72 92 / 30 30 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
SNELSON
99
EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 12, 10:59 AM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT SAT JUN 12 2004
OKZ004>048-050>052-TXZ083>090-131200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM ALVA...TO ERICK...AND
INCLUDES ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA INCLUDES
AN AREA FROM NEAR HOLDENVILLE AND ATOKA...SOUTHWESTWARD THROUGH
ARDMORE...MADILL...AND DURANT.
TIMING...
THE MOST LIKELY TIME IS FROM 4 PM THROUGH MIDNIGHT.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH WILL BE POSSIBLE.
IN ADDITION...TORNADOES ARE POSSIBLE ACROSS PORTIONS OF WESTERN
NORTH TEXAS...AND NORTH CENTRAL OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
DISCUSSION...
BY LATE AFTERNOON A SURFACE LOW IS EXPECTED TO BE NEAR PRATT KANSAS
...WITH A DRYLINE EXTENDING SOUTHWARD TO NEAR CHEROKEE AND ERICK.
MEANWHILE...ANOTHER SURFACE LOW IS EXPECTED TO ORGANIZE OVER THE
SOUTHERN TEXAS PANHANDLE...IN RESPONSE TO A STRONG UPPER JET
APPROACHING FROM THE WEST. A SECONDARY BULGE IN THE DRYLINE IS
EXPECTED TO DEVELOP IN THIS REGION...POSSIBLY EXTENDING SOUTHWARD TO
NEAR SWEETWATER AND MIDLAND. STRONG LIFT ASSOCIATED WITH THE UPPER
JET IS EXPECTED TO RESULT IN A WEAKENING CAP DURING THE AFTERNOON...
WITH THUNDERSTORM DEVELOPMENT EXPECTED ALONG THE DRYLINE LATE IN THE
DAY. EXTREME INSTABILITY COMBINED WITH VERTICAL WIND SHEAR SHOULD BE
SUFFICIENT FOR THUNDERSTORMS RAPIDLY BECOMING SEVERE...WITH
SUPERCELLS LIKELY. ALTHOUGH STORMS MAY DEVELOP ANYWHERE ALONG THE
DRYLINE...TWO MAIN AREAS EXIST FOR SUPERCELL DEVELOPMENT AND
POSSIBLY TORNADOES.
THE FIRST AREA IS ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA.
THE UPPER JET APPROACHING FROM THE WEST IS STRONGER THAN PREVIOUSLY
FORECAST. THE RESULT IS EXPECTED TO BE GREATER CHANCES OF
THUNDERSTORM DEVELOPMENT AND STRONGER VERTICAL WIND SHEAR...WITH THE
GREATER VERTICAL WIND SHEAR ENHANCING THE POTENTIAL FOR SUPERCELLS
AND POSSIBLY TORNADOES.
THE SECOND AREA WILL BE ACROSS NORTH CENTRAL OKLAHOMA...WHICH BE
SOUTHEAST OF A SURFACE LOW OVER KANSAS...AND IMMEDIATELY EAST OF THE
DRYLINE. VERTICAL WIND SHEAR IS EXPECTED TO BE SLIGHTLY WEAKER THAN
ACROSS WESTERN NORTH TEXAS...HOWEVER SURFACE WINDS IN THIS AREA MAY
BECOME MORE SOUTHEASTERLY TOWARD EARLY EVENING...WHICH WOULD INCREASE
THE POTENTIAL FOR SUPERCELLS AND POSSIBLY TORNADOES.
DURING THE EVENING AND OVERNIGHT HOURS...THUNDERSTORMS THAT DEVELOP
ARE EXPECTED TO EVOLVE INTO ONE OR MORE CLUSTERS OF STORMS...WITH
THE RISK OF SEVERE WEATHER GRADUALLY TRANSITIONING TO STRAIGHT LINE
WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE POSSIBLE LATE TODAY AND OVERNIGHT AS
THUNDERSTORMS MOVE SLOWLY AND OR DEVELOP OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY... WITH A SIMILAR
OVERALL PATTERN AS TODAY. AFTER A COUPLE OF DAYS WITH STRONG
CAPPING... THERE WILL BE A SLIGHT CHANCE OF STORMS AGAIN WEDNESDAY
THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
JAMESIn the hours before
Special weather statement, Jun 12, 2:46 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT SAT JUN 12 2004
OKZ005-006-009-010-122100-
ALFALFA OK-ELLIS OK-WOODS OK-WOODWARD OK-
346 PM CDT SAT JUN 12 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ALFALFA...NORTHERN
ELLIS...WOODS AND WOODWARD COUNTIES.
AT 346 PM CDT... THUNDERSTORMS CONTINUED TO INCREASE IN COVERAGE AND
INTENSITY ACROSS NORTHWEST OKLAHOMA FROM NEAR GAGE... TO WOODWARD...
ALVA AND FAR NORTHWEST ALFALFA COUNTY. STORMS WERE MOVING NORTHEAST
AT 25 TO 30 MPH.
THE AIRMASS ACROSS NORTHWEST OKLAHOMA NEAR THE DRYLINE IS EXTREMELY
UNSTABLE AND EXPLOSIVE DEVELOPMENT OF SEVERE THUNDERSTORMS IS LIKELY
BY 430 PM... AND THE ONSET OF SEVERE WEATHER WILL LIKELY OCCUR
RAPIDLY.
PEOPLE IN ALFALFA...ELLIS...WOODS AND WOODWARD COUNTIES...INCLUDING
THE CITIES OF ALVA AND WOODWARD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
MILLER
Special weather statement, Jun 12, 4:37 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT SAT JUN 12 2004
OKZ005-006-010-122300-
ALFALFA OK-WOODS OK-WOODWARD OK-
537 PM CDT SAT JUN 12 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...WOODS AND EASTERN
WOODWARD COUNTIES.
AT 537 PM CDT... TWO STRONG THUNDERSTORMS WERE INDICATED BY RADAR...
ONE JUST WEST OF DACOMA... AND ANOTHER 10 MILES WEST OF WAYNOKA...
BOTH MOVING EAST AT 25 MPH.
LOCALIZED... BUT HEAVY DOWNPOURS... GUSTY WINDS TO 45 MPH... SMALL
HAIL AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED THROUGH AT LEAST
6 PM.
PEOPLE IN ALFALFA...WOODS AND EASTERN WOODWARD COUNTIES...INCLUDING
THE CITY OF ALVA...SHOULD ALSO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
MILLER
Local storm report, Jun 12, 5:13 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL WAYNOKA 36.58N 98.88W
06/12/2004 0.88 INCH WOODS OK AMATEUR RADIO
&&
TY/KTSpecial weather statement, Jun 12, 5:19 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SAT JUN 12 2004
OKZ006-007-122330-
ALFALFA OK-GRANT OK-
619 PM CDT SAT JUN 12 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES.
AT 619 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF GREAT SALT PLAINS LAKE... MOVING EAST AT 30 MPH. ANOTEHR SEVERE
THUDNERSTORM WAS LOCATED JUST EAST OF WAYNOKA... ALSO MOVING EAST AT
25 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
MILLER
Special weather statement, Jun 12, 6:06 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT SAT JUN 12 2004
OKZ006-130030-
ALFALFA OK-
706 PM CDT SAT JUN 12 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.
AT 706 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
CARMEN...MOVING EAST AT 25 MPH. THIS STORM WILL LIKELY PRODUCE HAIL
FROM A HALF TO THREE-QUARTER INCH IN DIAMETER AND WINDS UP TO 50 MPH.
PEOPLE IN ALFALFA COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
MILLER
Special weather statement, Jun 12, 7:32 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
832 PM CDT SAT JUN 12 2004
TXZ084-087-130145-
FOARD TX-KNOX TX-
832 PM CDT SAT JUN 12 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES.
AT 830 PM CDT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS
LOCATED FROM NEAR DUMONT... TO 25 MILES WEST OF KNOX CITY... TO
ASPERMONT... AND WAS MOVING NORTHEAST AT 30 MPH.
CLOUD TO GROUND LIGHTNING WILL BEGIN TO AFFECT FOARD AND KNOX
COUNTIES BY 845 PM... WITH THE MAIN LINE OF STORMS APPROACHING THE
WESTERN SECTIONS OF THESE COUNTIES BY 9 PM. THE PRIMARY THREATS
WILL BE HAIL FROM NICKEL TO QUARTER SIZE... AND WINDS TO 65 MPH...
ALONG WITH TORRENTIAL DOWNPOURS.
PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
MILLER
Thunderstorm Wind, Knox
- When
- June 12, 8:20 PM CST
- Where
- Knox County, Munday
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $750,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.450, -99.617
Strong wind gusts caused damage across the town of Munday with the worst damage occurring at the Munday High School. The entire roof of the field house was taken off and dropped about a half a block away. A sign on the building was destroyed. A 20 year plus old tree was downed along with many large tree limbs. Several business and the local newspaper office, The Munday Courier, sustained heavy roof damage. The newspaper building also lost a large garage door that hit another part of the building causing some structural damage. Many homes also sustained roof and tree damage.
Hail, Knox
- When
- June 12, 8:25 PM CST
- Where
- Knox County, 2 mi W of Knox City
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.417, -99.833
Thunderstorm Wind, Knox
- When
- June 12, 8:25 PM CST
- Where
- Knox County, Knox City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.417, -99.800
Thunderstorm Wind, Baylor
- When
- June 12, 8:40 PM CST
- Where
- Baylor County, Seymour
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.600, -99.267
Thunderstorm Wind, Baylor
- When
- June 12, 8:40 PM CST
- Where
- Baylor County, Seymour
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.600, -99.267
Several 6 to 8 inch diameter tree limbs were downed.
Thunderstorm Wind, Archer
- When
- June 12, 9:20 PM CST
- Where
- Archer County, Megargel
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.450, -98.917
Wind was measured at the Megargel Fire Department.
Thunderstorm Wind, Archer
- When
- June 12, 9:46 PM CST
- Where
- Archer County, Holliday
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.800, -98.700
Thunderstorm Wind, Wichita
- When
- June 12, 9:46 PM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.900, -98.500
Power lines were reported down.
Thunderstorm Wind, Wichita
- When
- June 12, 9:48 PM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.900, -98.500
Wind was observed just south of downtown Wichita Falls.
Thunderstorm Wind, Clay
- When
- June 12, 9:50 PM CST
- Where
- Clay County, 3 mi SW of Dean
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.967, -98.400
Thunderstorm Wind, Wichita
- When
- June 12, 9:51 PM CST
- Where
- Wichita County, Burkburnett
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.100, -98.567
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20042 injured · $575,000 · F3 · 62 events
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Tornado and Hail in Tennessee, June 12 to 13, 2004$284,000 · F1 · 18 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409254, 5409244, 5409245, 5409246, 5409247, 5409248, 5409249, 5409250, 5409251, 5409252, 5409253.